Change search
ReferencesLink to record
Permanent link

Direct link
Star clusters in independence complexes of graphs
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2013 (English)In: Advances in Mathematics, ISSN 0001-8708, E-ISSN 1090-2082, Vol. 241, 33-57 p.Article in journal (Refereed) Published
Abstract [en]

We introduce the notion of star cluster of a simplex in a simplicial complex. This concept provides a general tool to study the topology of independence complexes of graphs. We use star clusters to answer a question arisen from works of Engstrom and Jonsson on the homotopy type of independence complexes of triangle-free graphs and to investigate a large number of examples which appear in the literature. We present an alternative way to study the chromatic and clique numbers of a graph from a homotopical point of view and obtain new results regarding the connectivity of independence complexes.

Place, publisher, year, edition, pages
2013. Vol. 241, 33-57 p.
Keyword [en]
Independence complexes, Graphs, Simplicial complexes, Homotopy types, Homotopy invariants
National Category
URN: urn:nbn:se:kth:diva-124435DOI: 10.1016/j.aim.2013.03.016ISI: 000319367900003ScopusID: 2-s2.0-84876463099OAI: diva2:636419
Knut and Alice Wallenberg Foundation

QC 20130710

Available from: 2013-07-10 Created: 2013-07-05 Last updated: 2013-07-12Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Barmak, Jonathan Ariel
By organisation
Mathematics (Dept.)
In the same journal
Advances in Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 42 hits
ReferencesLink to record
Permanent link

Direct link